Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 2, 1993, 4:23 PM CDT for Wagoner County, Oklahoma. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- May 2, 1993, 4:23 PM CDT (21:23 UTC)
- Expired
- May 2, 1993, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Wagoner County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 022125 TORTUL OKC145-022215- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 423 PM CDT SUN MAY 2 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...WESTERN WAGONER COUNTY AT 420 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING TORNADO 4 MILES SOUTHWEST OF COWETA. MOVEMENT WAS NORTH AT 20 MILES AN HOUR. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 2, 3:36 PM CDT, 47 minutes earlier.
Area forecast discussion, May 2, 3:36 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT SUN MAY 2 1993 WEAK CDFNT LINGERS THRU ERN OK FROM JUST EAST OF BVO TO JUST WEST OF TUL TO JUST WEST OF MLC AND SWD. XPC TSTMS...PSBLY SVR...EAST OF THAT LINE. GUID POPS POPS ARE ARND 50 PERCENT...BUT AMS HAS WARMED AND BECOME RATHER UNSTABLE. THAT SHOULD HELP DVLP NMRS RW/TRW TO DRIFT EWD ACRS AREA. SO...WILL GO ABV GUID POPS FOR TNGT. MODELS AGREE THAT 500 MB TROF WILL BE ON THE AR BDR BY 12Z. THAT SHOULD END PCPN OVER MOST OF THE AREA BEFORE 2ND PD. WILL INCLUDE CHANCE OF SPRINKLES IN ERN ZONES FOR MON MRNG...BUT 20 PERCENT CHANCE IN XTRM NERN ZONE FOR WRAP-ARND SHOWERS. OTRW...XPC CLDS TO THIN AND GENLY DSIPT LATE MONDAY. MOS TEMPS LOOK RSNBL...XCP LOWS TUE MRNG LOOK TOO HIGH FOR THE FIRST NIGHT WITH FAIR SKIES AND GOOD RADIATION. WILL SHADE THOSE TEMPS DOWN A BIT. TUL 053/071 054 080 4100 MLC 054/072 053 081 5100 BVO 050/069 05"0 080 5100 IDB 057/073 054 081 6100 ...02... .OK...NONE.
In the hours before
Special weather statement, May 2, 10:45 AM CDT, 5 hours 38 minutes before
OKC037-113-117-021630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1045 AM CDT SUN MAY 2 1993 ...FLASH FLOOD WATCH CANCELLED FOR NORTHEAST OKLAHOMA... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR NORTHEAST OKLAHOMA. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP AND CONTINUE OVER EASTERN OKLAHOMA THIS AFTERNOON. HOWEVER...WINDS ALOFT HAVE INCREASED AND SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO MOVE RAPIDLY ENOUGH TO PREVENT EXCESSIVE RAINS...WHICH COULD HAVE PRODUCED FLASH FLOODING.
Special weather statement, May 2, 10:45 AM CDT, 5 hours 38 minutes before
OKC037-113-117-021630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1045 AM CDT SUN MAY 2 1993 ...FLASH FLOOD WATCH CANCELLED FOR NORTHEAST OKLAHOMA... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR NORTHEAST OKLAHOMA. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP AND CONTINUE OVER EASTERN OKLAHOMA THIS AFTERNOON. HOWEVER...WINDS ALOFT HAVE INCREASED AND SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO MOVE RAPIDLY ENOUGH TO PREVENT EXCESSIVE RAINS...WHICH COULD HAVE PRODUCED FLASH FLOODING.
Special weather statement, May 2, 1:30 PM CDT, 2 hours 53 minutes before
OKZ026>034-040-031200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SUN MAY 2 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS EAST OF A LINE FROM JUST WEST OF SILOAM SPRINGS TO TULSA TO MCALETSER TO IDABEL. A COLD FRONT EXTENDED FROM WEST CENTRAL MISSOURI THROUGH EASTERN OKLAHOMA JUST WEST OF TULSA AND MCALESTER...TO EASTERN TEXAS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS THIS AFTERNOON. CLOUDS WERE THINNING ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. WITH AFTERNOON HEATING AND APPROACH OF THE UPPER LOW...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE THREAT AREA AFTERNOON AND WILL CONTINUE TONIGHT. A FEW OF THE STORMS MAY REACH SEVERE LIMITS PARTICULARLY LATE THIS AFTERNOON AND EARLY TONIGHT. LARGE HAIL AND DAMAGING WILL BE THE MAIN THREAT FROM THESE STORMS. WIND FIELDS IN THE LOWER LEVELS SHOULD REMAIN WEAK ENOUGH TO LIMIT TORNADO DEVELOPMENT. THE FRONT WILL SLOWLY MOVE THROUGH EASTERN OKLAHOMA TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT THROUGH TONIGHT. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AGAIN TONIGHT AND THIS COULD LEAD TO FLOODING PROBLEMS. SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES IN THE THREAT AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EARLY TONIGHT. AGENCIES ARE ADVISED TO PREPARE FOR POTENTIAL FLOODING LATE TONIGHT AND EARLY MONDAY MORNING.
Special weather statement, May 2, 1:43 PM CDT, 2 hours 40 minutes before
OKZ026>034-040-031200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SUN MAY 2 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS EAST OF A LINE FROM JUST WEST OF SILOAM SPRINGS TO TULSA TO MCALETSER TO IDABEL. A COLD FRONT EXTENDED FROM WEST CENTRAL MISSOURI THROUGH EASTERN OKLAHOMA JUST WEST OF TULSA AND MCALESTER...TO EASTERN TEXAS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS THIS AFTERNOON. CLOUDS WERE THINNING ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. WITH AFTERNOON HEATING AND APPROACH OF THE UPPER LOW...THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE THREAT AREA AFTERNOON AND WILL CONTINUE TONIGHT. A FEW OF THE STORMS MAY REACH SEVERE LIMITS PARTICULARLY LATE THIS AFTERNOON AND EARLY TONIGHT. LARGE HAIL AND DAMAGING WILL BE THE MAIN THREAT FROM THESE STORMS. WIND FIELDS IN THE LOWER LEVELS SHOULD REMAIN WEAK ENOUGH TO LIMIT TORNADO DEVELOPMENT. THE FRONT WILL SLOWLY MOVE THROUGH EASTERN OKLAHOMA TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF THE FRONT THROUGH TONIGHT. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AGAIN TONIGHT AND THIS COULD LEAD TO FLOODING PROBLEMS. SPOTTER NETWORKS AND EMERGENCY MANAGEM0ENT AGENCIES IN THE THREAT AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EARLY TONIGHT. AGENCIES ARE ADVISED TO PREPARE FOR POTENTIAL FLOODING LATE TONIGHT AND EARLY MONDAY MORNING.
Special weather statement, May 2, 4:05 PM CDT, 18 minutes before
OKZ026-027-029-030-031-033-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT SUN MAY 2 1993 ..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA... AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW. MOVEMENT WAS NORTH AT 20 MILES AN HOUR. STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 2, 4:05 PM CDT, 18 minutes before
OKZ026-027-029-030-031-033-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT SUN MAY 2 1993 ..THUNDERSTORMS DEVELOPING IN EAST CENTRAL OKLAHOMA... AT 358 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA. THE STRONGEST THUNDERSTORM WAS NEAR CROWDER AND WILL MOVE INTO SOUTHERN MCINTOSH COUNTY BY 410 PM. THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. OTHER THUNDERSTORMS WERE OVER OKMULGEE...SOUTHWEST WAGONER COUNTIES AS WELL AS SOUTHEAST TULSA COUNTY NEAR BROKEN ARROW. MOVEMENT WAS NORTH AT 20 MILES AN HOUR. STAY TUNED TO THIS STATION FOR FURTHERT UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 47 min |
| May 1, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| May 1, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 51 min |
| May 1, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| May 2, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 45 min |
| May 2, 1:22 AM CDT | Flash Flood Warning | TSA | Creek | 5 hr |
| May 2, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 46 min |
| May 2, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 64 min |
| May 2, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| May 2, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 62 min |
| May 2, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 40 min |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 63 min |
| May 2, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| May 2, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 35 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 57 min |
| May 2, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 55 min |
| May 2, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 52 min |
| May 2, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 49 min |
| May 2, 6:18 PM CDT | Flash Flood Warning | TSA | Rogers | 4 hr |
| May 2, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 54 min |
| May 2, 6:24 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 4 hr |
| May 2, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 62 min |
| May 2, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 25 min |
| May 2, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 65 min |
| May 2, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 64 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.